Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Planning to taper off venlafaxine. Concerned about the side effects

Hi !
My name is 44 yrold and female. I'm currently taking venlafaxine 150 mg.... Been on for about 5 yrs. actually like it the best of all the medications I've tried. Life situations happened and I couldn't seem to deal with my problems very well. Now that I've been going to church and stop drinking completely and still working out. Husband and I are back in love ,I'm ready to get off TODAY!!!... I'm going to taper myself off . Just worried about the horrible side effects. I have the will power and strength no matter what. I'm noticing joint pains ( like disc lower back left side) and hip left side?? not sure where this is coming from. It's defantly effecting my drive to work . A lot of continual aches through the day and especially in morning? Could you give me some feedback on how to help that and withdraws that I'm sure to come?what will I expect?
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear Melanie

Nice to hear that you life is back on tract and you are ready to stop the antidepressant medication .Only problem with this approach is the rebound anxiety and severe mood fluctuations ,which can happen when these anti depressants are stopped in one go ,especially after taking them for a long period of time.

Some times these side effects can be severe enough to cause major disturbances.

I will advise you to talk to your doctor and try to reduce the dose in graded way ,rather than abruptly stopping the medication, 150 mg dose probably need few months to be tapered off completely without compromising the quality of life.

Hope it helps.
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor